Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 58, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 7, 2011, 1:54 PM CDT for Hemphill County, Lipscomb County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2011, 1:54 PM CDT (18:54 UTC)
- Expired
- Aug 7, 2011, 2:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Hemphill County, TX, Lipscomb County, TX
The radar
The Amarillo radar (KAMA), 159 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 6.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -284 J/kg
- Mixed-layer LCL
- 2741 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 12:39 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Aug 7, 12:39 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1239 PM CDT SUN AUG 7 2011 .AVIATION... FOR THE 18Z TAFS...VFR CONDITIONS ARE EXPECTED. THE MAIN CHALLENGE IS DEALING WITH POSSIBLE TSRA THROUGH 03Z. MENTIONED CB AT ALL SITES BEGINNING AT 20Z AT KAMA AND 22Z AT KDHT AND KGUY AS COVERAGE IS EXPECTED TO BE ISO TO SCT AT BEST. CONFIDENCE OF TSRA REMAINS RATHER LOW. IF TSRA DIRECTLY AFFECTS ANY SITE...BRIEF MVFR/IFR CONDITIONS AND GUSTY WINDS WOULD BE POSSIBLE. ANY TSRA SHOULD DISSIPATE BY 03Z. A FRONT WILL SWITCH WINDS TO THE NORTH AT ALL SITES 06-15Z. MBS && .PREV DISCUSSION... /ISSUED 1205 PM CDT SUN AUG 7 2011/ UPDATE... FORECAST FOR THE REST OF TODAY LOOKS TO BE ON TRACK...AND HAVE ONLY MADE SOME MINOR ADJUSTMENTS WITH THE UPDATE. MAIN CHANGE WAS TO SLIGHTLY INCREASE POPS INTO THE 30 PERCENT RANGE ACROSS THE SOUTHEAST AND NORTHWEST CWA. MIDLEVEL MOISTURE PLUME CONTINUES TO SHIFT SOUTHEAST...BUT REMAINS DRAPED ACROSS THE FAR SOUTHEAST CWA PER LATEST WATER VAPOR IMAGERY. MIDLEVEL CLOUD DECK REMAINS ACROSS THIS AREA...AND A FEW SHOWERS HAVE RECENTLY DEVELOPED IN THIS AREA. WITH CONTINUED HEATING THIS AFTERNOON AND AVAILABLE MOISTURE...BELIEVE SHOWERS AND STORMS WILL CONTINUE TO DEVELOP IN THIS AREA. DIFFERENTIAL HEATING ON THE EDGES OF THIS CLOUD DECK MAY AID DEVELOPMENT. THE OTHER PREFERRED AREA FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING WILL BE ACROSS THE OK PANHANDLE AND NORTHWEST TX PANHANDLE. WHILE MIDLEVELS ARE DRIER IN THIS AREA...SURFACE DEWPOINTS REMAIN IN THE UPPER 50S TO NEAR 60...WHICH COMBINED WITH STRONG DIURNAL HEATING WILL GENERATE SUFFICIENT INSTABILITY TO GENERATE CONVECTION. A SURFACE TROUGH WILL SHARPEN IN THIS AREA THIS AFTERNOON...AND AN OUTFLOW BOUNDARY FROM CONVECTION OVER NORTHERN KS HAS SLIPPED INTO THE OK PANHANDLE. BOTH OF THESE FEATURES WILL PROVIDE AN ADDED FOCUS FOR THUNDERSTORM DEVELOPMENT. SIMILAR TO THE LAST SEVERAL DAYS...STRONG WIND GUSTS WILL BE THE MAIN HAZARD WITH ANY STORMS GIVEN HIGH-BASED NATURE/INVERTED-V SOUNDINGS. COULD ALSO SEE SOME LOCALLY HEAVY RAIN...ALTHOUGH THE AIRMASS HAS DRIED SOMEWHAT OVER MOST OF THE PANHANDLES /EXCEPT FAR SOUTHEAST/ DUE TO THE SOUTHWARD SHIFT OF THE MIDLEVEL MOIST PLUME. ALSO TWEAKED HIGH TEMPERATURES TODAY...INCREASING A TAD IN CLOUD FREE AREAS WHICH HAVE BEEN QUICK TO WARM TODAY...AIDED IN PART BY A MILD START TO THE DAY. KB PREV DISCUSSION... /ISSUED 350 AM CDT SUN AUG 7 2011/ DISCUSSION... A FRONTAL BOUNDARY ACROSS SOUTHEASTERN COLORADO AND SOUTHERN KANSAS WILL EVENTUALLY PUSH SOUTH INTO THE FORECAST AREA MONDAY. THE MONSOONAL MOISTURE PLUME HAS SHIFTED FURTHER EAST AND SOUTH EXTENDING FROM NORTHWEST MEXICO ACROSS SOUTHERN NEW MEXICO AND INTO OKLAHOMA. CONVECTION THIS AFTERNOON THROUGH EARLY TONIGHT WILL BE CONFINED MAINLY TO THE EASTERN AND SOUTHERN SECTIONS OF THE TEXAS PANHANDLE...ALTHOUGH CANNOT COMPLETELY RULE OUT PRECIP ACROSS ALL OF THE PANHANDLES. A SHORTWAVE TROUGH WILL TRACK EAST FROM THE TEXAS PANHANDLE TODAY INTO OKLAHOMA BY MONDAY. COLD FRONT SHOULD PUSH ACROSS MOST OF THE FORECAST AREA EXCEPT THE SOUTHEASTERN TEXAS PANHANDLE MONDAY EVENING. FRONT THEN EXPECTED TO PUSH SOUTH AND EAST ACROSS THE REMAINDER OF THE FORECAST AREA MONDAY NIGHT AND ACROSS SOUTHERN OKLAHOMA AND THE TEXAS SOUTH PLAINS BY TUESDAY. FRONT SHOULD LIFT BACK NORTH AND EAST ACROSS THE SOUTHERN AND WESTERN TEXAS PANHANDLE TUESDAY NIGHT AND EARLY WEDNESDAY. DRIER AND SLIGHTLY COOLER EARLY THIS WEEK WITH CONVECTION EXPECTED TO RETURN BY TUESDAY NIGHT AS THE FRONTAL BOUNDARY LIFTS NORTH AS A WARM FRONT AND SHORTWAVE ENERGY TRACKS ACROSS THE FORECAST AREA. ZONAL UPPER FLOW AROUND MID TO LATE WEEK WITH A FRONTAL BOUNDARY ACROSS THE PANHANDLES WILL MAINTAIN CONTINUED CHANCES FOR CONVECTION WEDNESDAY THROUGH SATURDAY NIGHT. INCREASED CLOUD COVER...CHANCES FOR CONVECTION...AND FRONTAL BOUNDARY IN THE FORECAST AREA SHOULD KEEP MAX TEMPERATURES BELOW THE CENTURY MARK FOR THE LATTER HALF OF THE WEEK. SCHNEIDER FIRE WEATHER... ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED OVER THE PANHANDLES THROUGH LATE THIS WEEK AND EARLY NEXT WEEKEND. SCHNEIDER && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 17/08
Hazardous weather outlook, Aug 7, 5:38 AM CDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 538 AM CDT SUN AUG 7 2011 OKZ001>003-TXZ001>020-072100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 538 AM CDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON AND EVENING. ALTHOUGH WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...A FEW STORMS MAY APPROACH SEVERE LEVELS WITH WIND GUSTS AROUND 55 MPH AND LOCALLY HEAVY RAIN. DANGEROUSLY HOT CONDITIONS ARE EXPECTED ONCE AGAIN...ESPECIALLY IN THE EASTERN PANHANDLES WHERE LATE AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 DEGREES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES TUESDAY NIGHT THROUGH WEDNESDAY NIGHT AND AGAIN THURSDAY NIGHT AND FRIDAY NIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE OKLAHOMA AND NORTHERN TEXAS PANHANDLES ON SATURDAY NIGHT. THE PRIMARY THREATS FROM STORMS ON ANY OF THESE DAYS WILL BE STRONG WIND GUSTS AND LOCALLY HEAVY RAIN. DANGEROUSLY HOT WEATHER IS POSSIBLE ONCE AGAIN IN THE EASTERN TEXAS AND OKLAHOMA PANHANDLES MONDAY WHERE HEAT INDEX VALUES WILL APPROACH 105 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JOHNSON
In the hours before
Special weather statement, Aug 7, 1:39 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 139 PM CDT SUN AUG 7 2011 TXZ005-010-071930- HEMPHILL TX-LIPSCOMB TX- 139 PM CDT SUN AUG 7 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 230 PM CDT FOR LIPSCOMB AND HEMPHILL COUNTIES. AT 138 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 2 MILES NORTHEAST OF GLAZIER...OR ABOUT 12 MILES NORTHEAST OF CANADIAN...MOVING EAST AT 10 MPH. WINDS AROUND 55 MPH ARE POSSIBLE NEAR THE LIPSCOMB AND HEMPHILL COUNTY LINE INCLUDING GLAZIER AND HIGGINS. LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE POSSIBLE AS WELL. MBS
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.